Alert archive / Indiana / Wind Advisories in 2006

Wind Advisory 7, NWS Northern Indiana

October 13, 20064 counties in Michigan; 4 counties in Ohio; 7 counties in Indiana

NWS Northern Indiana issued this wind advisory at Oct 13, 2006, 4:29 AM EDT for 4 counties in Michigan; 4 counties in Ohio; 7 counties in Indiana. It took effect at Oct 13, 2006, 11:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2006, 4:29 AM EDT (08:29 UTC)
In effect from
Oct 13, 2006, 11:00 AM EDT
Expired
Oct 13, 2006, 6:00 PM EDT
In force
7 hr
Issued by
NWS Northern Indiana

Counties DeKalb County, IN, Elkhart County, IN, LaGrange County, IN, Marshall County, IN, Noble County, IN, Starke County, IN, Steuben County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Defiance County, OH, Fulton County, OH, Henry County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 48 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2006-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2006-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIWX 130829
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
429 AM EDT FRI OCT 13 2006

...BELOW FREEZING TEMPERATURES EXPECTED EARLY THIS MORNING...
...STRONG WINDS EXPECTED TODAY...

.A POWERFUL AUTUMN LOW PRESSURE SYSTEM CONTINUES TO SPIN NORTH OF
THE GREAT LAKES REGION. SKIES ARE CLEAR OVER MUCH OF THE AREA.
MOST AREAS EARLY THIS MORNING CAN EXPECT TO SEE BELOW FREEZING
TEMPERATURES. THE EXCEPTION WILL BE AREAS DOWNWIND OF LAKE
MICHIGAN...ESPECIALLY OVER NORTHERN BERRIEN AND NORTHWEST CASS
COUNTIES OF MICHIGAN WHERE TEMPERATURES WILL LIKELY REMAIN AROUND
OR JUST ABOVE FREEZING DUE TO SOUTHWEST WINDS OFF THE RELATIVELY
WARMER LAKE WATERS. THIS POWERFUL LOW PRESSURE WILL ALSO KEEP THE
PRESSURE GRADIENT VERY TIGHT ACROSS THE AREA TODAY...CREATING
VERY STRONG AND GUSTY SOUTHWEST WINDS.

INZ003>009-012-014-016-MIZ077>081-OHZ001-002-004-005-131300-
/O.NEW.KIWX.WI.Y.0007.061013T1500Z-061013T2200Z/
/O.CON.KIWX.FZ.W.0002.000000T0000Z-061013T1300Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-MARSHALL-KOSCIUSKO-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-
HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON
329 AM CDT FRI OCT 13 2006 /429 AM EDT FRI OCT 13 2006/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS
MORNING TO 6 PM EDT /5 PM CDT/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM EDT /10 AM CDT/
THIS MORNING TO 6 PM EDT /5 PM CDT/ THIS AFTERNOON. A FREEZE
WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING.

TEMPERATURES HAVE ALREADY DROPPED TO 32 DEGREES ACROSS MUCH OF
THE AREA...AND UNDER THE CLEAR SKIES TEMPERATURES WILL CONTINUE
TO DROP. HOWEVER BECAUSE OF THE WARM WATERS OF LAKE
MICHIGAN...TEMPERATURES NEAR THE LAKE WILL BE WARMER THAN INLAND.
WINDS WILL REMAIN IN THE 10 TO 20 MPH RANGE...WHICH WILL MAKE
WIDESPREAD FROST FORMATION MORE DIFFICULT. HOWEVER...AN EXTENDED
PERIOD OF BELOW FREEZING TEMPERATURES WILL STILL BE HARMFUL TO
TENDER VEGETATION. LATER TODAY THE LOW WILL BE ABLE TO GENERATE
SUSTAINED WINDS UP TO 25 TO 35 MPH WITH GUSTS UP TO 40 TO 5O MPH
ACROSS MUCH OF THE AREA.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

INZ013-015-017-018-020-022>027-032>034-OHZ015-016-024-025-131300-
/O.CON.KIWX.FZ.W.0002.000000T0000Z-061013T1300Z/
PULASKI-FULTON IN-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING...ANTWERP...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
329 AM CDT FRI OCT 13 2006 /429 AM EDT FRI OCT 13 2006/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...

TEMPERATURES HAVE ALREADY DROPPED TO 32 DEGREES ACROSS MUCH OF
THE AREA...AND UNDER THE CLEAR SKIES TEMPERATURES WILL CONTINUE
TO DROP. WINDS WILL REMAIN IN THE 10 TO 20 MPH RANGE...WHICH WILL
MAKE WIDESPREAD FROST FORMATION MORE DIFFICULT. HOWEVER...AN
EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES WILL STILL BE
HARMFUL TO TENDER VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
3 follow-up statements
000 
WWUS73 KIWX 131412
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1012 AM EDT FRI OCT 13 2006

...STRONG WINDS EXPECTED THROUGH THIS AFTERNOON...

.A POWERFUL AUTUMN LOW PRESSURE SYSTEM CONTINUES TO SPIN NORTH OF
THE GREAT LAKES REGION. STRONG WINDS JUST ABOVE THE SURFACE ARE
EXPECTED TO REACH THE GROUND LATER THIS MORNING INTO THIS AFTERNOON
ACROSS MUCH OF THE ADVISORY AREA...ESPECIALLY ALONG THE LAKE
SHORE. 

INZ003>009-012-014-016-MIZ077>081-OHZ001-002-004-005-132200-
/O.CON.KIWX.WI.Y.0007.061013T1500Z-061013T2200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-MARSHALL-KOSCIUSKO-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-
HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON
912 AM CDT FRI OCT 13 2006 /1012 AM EDT FRI OCT 13 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS
AFTERNOON...

SOUTHWEST WINDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS UP TO 40
TO 5O MPH ACROSS MUCH OF THE AREA INTO THIS AFTERNOON. THE
STRONGEST WINDS WILL LIKELY BE FOUND ALONG THE SHORE OF LAKE
MICHIGAN. WINDS WILL SLOWLY DIMINISH TONIGHT. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE.

$$
000 
WWUS73 KIWX 131948
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 PM EDT FRI OCT 13 2006

...STRONG WINDS EXPECTED THROUGH THIS AFTERNOON...
...ANOTHER COLD NIGHT IN STORE...

.UNSEASONABLY DEEP LOW PRESSURE WILL CONTINUE TO DRIFT SLOWLY
NORTH OF THE GREAT LAKES REGION. AS IT DOES...WINDS WILL BEGIN TO
SLOWLY DIMINISH INTO THE 15 TO 25 MPH RANGE ACROSS THE ADVISORY
AREA BY EARLY EVENING. WHILE THE WINDS WILL REMAIN IN THE 10 TO 20
MPH RANGE OVERNIGHT...LOW TEMPERATURES ARE STILL FORECAST TO DROP
INTO THE LOW TO MID 30S ACROSS THE AREA. MANY LOCATIONS FELL
BELOW FREEZING FOR SEVERAL HOURS EARLY FRIDAY MORNING.
HOWEVER...SINCE NOT ALL LOCATIONS HAVE EXPERIENCED FREEZING
TEMPERATURES...A FROST ADVISORY HAS BEEN ISSUED. LOCATIONS MOST
LIKELY TO SEE FROST WILL BE THOSE IN SHELTERED AREAS. 

INZ003>009-012-014-016-MIZ077>081-OHZ001-002-004-005-132200-
/O.NEW.KIWX.FR.Y.0006.061014T0500Z-061014T1200Z/
/O.CON.KIWX.WI.Y.0007.000000T0000Z-061013T2200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-MARSHALL-KOSCIUSKO-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-
HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON
248 PM CDT FRI OCT 13 2006 /348 PM EDT FRI OCT 13 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS
AFTERNOON...
...FROST ADVISORY IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM
EDT /7 AM CDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/
TO 8 AM EDT /7 AM CDT/ SATURDAY. 

GUSTY SOUTHWEST WINDS WILL DIMINISH BY EARLY EVENING INTO THE 15
TO 25 MPH RANGE ACROSS THE ADVISORY AREA WITH A FEW GUSTS TO 40
MPH POSSIBLE. 

AFTER MIDNIGHT...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOW TO
MID 30S FOR A PERIOD OF TIME. WHILE A BREEZE WILL REMAIN...AREAS
THAT ARE SHELTERED FROM THE WIND MAY SEE AREAS OF FROST DEVELOP.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

INZ013-015-017-018-020-022>027-032>034-OHZ015-016-024-025-140400-
/O.NEW.KIWX.FR.Y.0006.061014T0500Z-061014T1200Z/
PULASKI-FULTON IN-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING...ANTWERP...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
248 PM CDT FRI OCT 13 2006 /348 PM EDT FRI OCT 13 2006/

...FROST ADVISORY IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM
EDT /7 AM CDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/
TO 8 AM EDT /7 AM CDT/ SATURDAY. 

TEMPERATURES ARE EXPECTED TO DROP INTO THE LOW TO MID 30S FOR A
PERIOD OF TIME. WHILE A BREEZE WILL REMAIN...AREAS THAT ARE
SHELTERED FROM THE WIND MAY SEE AREAS OF FROST DEVELOP.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000
WWUS73 KIWX 132203
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
603 PM EDT FRI OCT 13 2006

...ANOTHER COLD NIGHT IN STORE FOR THE AREA...

.UNSEASONABLY DEEP LOW PRESSURE WILL CONTINUE TO DRIFT SLOWLY
NORTH OF THE GREAT LAKES REGION. AS IT DOES...WINDS WILL CONTINUE TO
SLOWLY DIMINISH. WHILE THE WINDS WILL REMAIN IN THE 10 TO 20 MPH
RANGE OVERNIGHT...LOW TEMPERATURES ARE STILL FORECAST TO DROP INTO
THE LOW TO MID 30S ACROSS THE AREA. MANY LOCATIONS FELL BELOW
FREEZING FOR SEVERAL HOURS EARLY FRIDAY MORNING. HOWEVER...SINCE
NOT ALL LOCATIONS HAVE EXPERIENCED FREEZING TEMPERATURES...A FROST
ADVISORY HAS BEEN ISSUED. LOCATIONS MOST LIKELY TO SEE FROST WILL
BE THOSE IN SHELTERED AREAS.

INZ003>009-012-014-016-MIZ077>081-OHZ001-002-004-005-140615-
/O.EXP.KIWX.WI.Y.0007.000000T0000Z-061013T2200Z/
/O.CON.KIWX.FR.Y.0006.061014T0500Z-061014T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-MARSHALL-KOSCIUSKO-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-
HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON
503 PM CDT FRI OCT 13 2006 /603 PM EDT FRI OCT 13 2006/

...WIND ADVISORY HAS EXPIRED...
...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/
TO 8 AM EDT /7 AM CDT/ SATURDAY...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A FROST ADVISORY
REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM EDT /7 AM
CDT/ SATURDAY. 

AFTER MIDNIGHT...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOW
TO MID 30S FOR A PERIOD OF TIME. WHILE A BREEZE WILL REMAIN...
AREAS THAT ARE SHELTERED FROM THE WIND MAY SEE AREAS OF FROST
DEVELOP.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

INZ013-015-017-018-020-022>027-032>034-OHZ015-016-024-025-140615-
/O.CON.KIWX.FR.Y.0006.061014T0500Z-061014T1200Z/
PULASKI-FULTON IN-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING...ANTWERP...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
503 PM CDT FRI OCT 13 2006 /603 PM EDT FRI OCT 13 2006/

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/
TO 8 AM EDT /7 AM CDT/ SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/
TO 8 AM EDT /7 AM CDT/ SATURDAY. 

TEMPERATURES ARE EXPECTED TO DROP INTO THE LOW TO MID 30S FOR A
PERIOD OF TIME. WHILE A BREEZE WILL REMAIN...AREAS THAT ARE
SHELTERED FROM THE WIND MAY SEE AREAS OF FROST DEVELOP.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Oct 13, 3:37 AM EDT, 52 minutes earlier.

Area forecast discussion, Oct 13, 3:37 AM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
337 AM EDT FRI OCT 13 2006

.SHORT TERM...
THE LOW UP IN CANADA WILL CONTINUE TO ROTATE UP THERE TODAY.
THEREFORE WITH THE LOW STILL THERE...THE PRESSURE GRADIENT WILL
REMAIN VERY TIGHT TODAY...GIVING US THE BIGGEST TOPIC FOR THE TODAY
AND TONIGHT PERIODS....HOW WINDY WILL IT GET. WINDS AT THE MICHIGAN
CITY GLERL STATION ARE ALREADY QUITE HIGH WITH SUSTAINED WINDS INTO
THE LOWER 30 KNOTS AND GUSTS UP TO 40 KNOTS...AND WINDS ARE EXPECTED
TO BE HIGHER TODAY WITH THE PRESSURE GRADIENT TIGHTENING UP AND THE
SUN BEING ABLE TO MIX THE LOWER PART OF THE ATMOSPHERE. BUFKIT IS
SHOWING LOW LEVEL LAPSE RATES 8 TO 10 C/KM AND WINDS UP TO 925MB AND
EVEN 850MB AT TIMES BEING ABLE TO MIX DOWN TO THE SURFACE. WINDS AT
THE 925MB TO 850MB RANGE TODAY ARE FORECASTED TO BE 40 TO 50 KNOTS.
THE NAM/WRF IS STRONGER WITH THE WINDS THAN THE GFS IS...BUT WITH
WHAT THE WINDS WERE YESTERDAY...CURRENT OBSERVATIONS OUT THERE...AND
WHAT IS EXPECTED FOR LATER TODAY...WILL BUMP WINDS UP IN THE
NORTHERN PART OF THE CWA AND GO WITH A WIND ADVISORY UP THERE. WITH
THE SOUTHWESTERLY DIRECTION TO THE WIND TODAY...THIS SHOULD KEEP ANY
LAKE EFFECT RAIN/SNOW SHOWERS CONFINED TO THE NORTHERN PART OF THE
CWA...WITH GREATER CHANCES CLOSER TO LAKE MICHIGAN. WITH THE
TEMPERATURES WARMING UP THIS MORNING AFTER SUNRISE...RAIN WILL BEGIN
TO GET MIXED IN WITH THE SNOW. THEN ANY PRECIP COMING OFF OF LAKE
MICHIGAN THIS AFTERNOON SHOULD JUST BE RAIN WITH TEMPERATURES IN THE
LOWER PART OF THE ATMOSPHERE JUST TOO WARM FOR SNOW. THEN TONIGHT
THE LOW WILL FINALLY BEGIN TO MOVE EASTWARD. THIS WILL BEGIN TO TURN
THE WIND MORE WESTERLY IN THE NORTHWESTERN PART OF THE CWA WHICH
WOULD TEND TO SPREAD ANY RAIN AT THE TIME MORE EASTERLY AND SOUTH
ACROSS THE NORTHERN PART OF OUR CWA. DELTA T VALUES REMAIN QUITE
HIGH THROUGHOUT TODAY AND INTO TONIGHT...SO WILL KEEP THE LAKE
EFFECT PRECIP CHANCES IN OUR FORECAST. NO MAJOR CHANGES WERE MADE TO
THE TEMPERATURES.
&&

.LONG TERM...
POLAR WEDGE WILL BE SLOW TO MODIFY TO BEGIN THE LONG TERM ON
SATURDAY ESP IN LIEU OF HIGH LATITUDE BLOCKING OVR THE DAVIS STRAIT
AND SLOW BREAKDOWN OF DEEP CYCLONE OVR ONTARIO. DEEP SRN STREAM
CUTOFF OFF THE SRN CA COAST AND MORE IMPORTANTLY EMERGING EPAC SW
ENERGY LEADING TO A PATTN REVERSAL EARLY NXT WEEK IS HANDLED QUITE
DIFFERENTLY W/LG SPREAD IN MODEL SOLUTIONS BOTH IN
PLACEMENT/INTENSITY OF LEAD SRN STREAM EJECTION AND DEGREE OF
ENSUING WRN TROUGHING WHICH WILL TAKE SHAPE. ATTM RELUCTANTLY PREFER
GFS/GEM SOLUTIONS WHICH OFFER A SLOWER BREAKDOWN OF DEEP CYCLONE OVR
CANADA AND FASTER/WEAKER EJECTION OF LEAD SRN STREAM SW INTO
RELATIVELY FLAT FLW ACRS THE ERN US AND OF WHICH PRESERVE
CONTINUITY. THUS CURRENT POP ALIGNMENT REMAINS GOOD W/HVY PRECIP
POTENTIAL REMAINING SOUTH OF STG ANTICYCLONIC JET PROGGED TO DVLP
THROUGH THE OH VALLEY MONDAY. HWVR...ON THE FLIP SIDE NAM-WRF/ECMWF
SOLUTIONS HOLD MERIT ESP W/MOST MED RANGE MODELS SHOWING GREENLAND
BLOCK INTENSIFYING CONCURRENT W/DEEPENING WRN US TROUGH WHICH IN
CONTEXT OF BOTH COULD VRY WELL FORCE CYCLONE OVR CANADA TO
RETROGRADE FURTHER WEST WHICH THEN ALLOWS EJECTING SRN STREAM SW TO
TAKE A MORE NRN TRACK.

BEYOND THAT UNCERTAINTY DOMINATES W/HOW NEW WRN TROUGH EVOLVES
ALTHOUGH NEG PNA DVLPMNT WOULD CERTAINLY IMPLY A WARMING TREND FROM
MID WEEK TO LATE WEEK ACRS THE ERN US AS COLD HGTS REBOUND BUT WITH
A CAVEAT FOR ADDNL RAIN LATE WEEK PENDING FUTURE SFC FRONTAL
POSITION AND HOW WRN TROUGH EJECTS EWD.

&&

.AVIATION...
THE LOW IS STILL ROTATING UP TO THE NORTH AND THE PRESSURE
GRADIENT ACROSS THE AREA IS VERY TIGHT. THE WIND WILL CONTINUE TO
BLOW FAIRLY STRONG OUT OF THE SOUTHWEST FOR THIS TAF ISSUANCE.
DURING THE DAYTIME TODAY THE WIND WILL BECOME STRONGER AND
MORE GUSTY. THE SOUTHWESTERLY DIRECTION OF THE WIND SHOULD BE ABLE
TO KEEP ANY SNOW SHOWERS OUT OF SBN. TOWARDS THE END OF THIS TAF
PERIOD IN THE EVENING HOURS THE WIND WILL SUBSIDE A LITTLE BUT
STILL REMAIN STRONG. SBN COULD EVEN SEE A LITTLE BIT OF A TURN OF
THE WIND TO THE WEST ALSO TOWARDS THE END OF THE TAF PERIOD. SKIES
HAVE CLEARED UP AT SBN AND FWA. WATCHING SATELLITE PICTURES
UPSTREAM...THE EDGE OF THE CLOUDS COULD SCRAP SBN...BUT WILL
REMAIN VFR.
&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FREEZE WARNING UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING FOR INZ003-
     INZ004-INZ005-INZ006-INZ007-INZ008-INZ009-INZ012-INZ013-
     INZ014-INZ015-INZ016-INZ017-INZ018-INZ020-INZ022-INZ023-
     INZ024-INZ025-INZ026-INZ027-INZ032-INZ033-INZ034.

     WIND ADVISORY FROM 11 AM EDT /10 AM CDT/ THIS MORNING TO 6 PM
     EDT /5 PM CDT/ THIS AFTERNOON FOR INZ003-INZ004-INZ005-
     INZ006-INZ007-INZ008-INZ009-INZ012-INZ014-INZ016.

MI...FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR MIZ077-MIZ078-
     MIZ079-MIZ080-MIZ081.

     WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON
     FOR MIZ077-MIZ078-MIZ079-MIZ080-MIZ081.

OH...FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR OHZ001-OHZ002-
     OHZ004-OHZ005-OHZ015-OHZ016-OHZ024-OHZ025.

     WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON
     FOR OHZ001-OHZ002-OHZ004-OHZ005.

LM...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR LMZ043-LMZ046.

&&

SHORT TERM/AVIATION...LOTHAMER
LONG TERM...HOLSTEN
Hazardous weather outlook, Oct 12, 5:23 AM EDT, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
523 AM EDT THU OCT 12 2006

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-130930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
423 AM CDT THU OCT 12 2006 /523 AM EDT THU OCT 12 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

AN INTENSE LOW PRESSURE SYSTEM WILL CONTINUE TO SPIN NORTH OF THE
GREAT LAKES THROUGH TONIGHT. IT WILL CONTINUE TO BE BREEZY TO
LOCALLY WINDY TODAY WITH GUSTS TO 35 MPH POSSIBLE. WIND GUSTS OF
THIS MAGNITUDE CAN BLOW AROUND LOOSE OBJECTS AND MAKE DRIVING
CONDITIONS DIFFICULT FOR HIGH PROFILE VEHICLES.

TEMPERATURES WILL DROP INTO THE UPPER 20S TO LOWER 30S FOR
SEVERAL HOURS TONIGHT. THIS WILL RESULT IN A HARD FREEZE. A FREEZE
WARNING IS IN EFFECT FOR THE ENTIRE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

INTENSE LOW PRESSURE WILL MOVE A LITTLE FARTHER SOUTH INTO THE
GREAT LAKES REGION ON FRIDAY. THIS WILL RESULT IN BREEZY TO WINDY
CONDITIONS. WIND GUSTS OF 35 TO 40 MPH CAN BE EXPECTED IN THE
AFTERNOON TO EARLY EVENING HOURS. WIND GUSTS OF THIS MAGNITUDE
CAN BLOW AROUND LOOSE OBJECTS AND MAKE DRIVING CONDITIONS
DIFFICULT FOR HIGH PROFILE VEHICLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-130930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
523 AM EDT THU OCT 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WEST GALES TO 35 KNOTS WILL PRODUCE WAVES OF 10 TO 14 FEET. A GALE
WARNING REMAINS IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WEST GALES TO 40 KNOTS ARE EXPECTED FRIDAY...PRODUCING WAVES OF 10
TO 14 FEET. A GALE WARNING REMAINS IN EFFECT THROUGH FRIDAY EVENING.

WINDS WILL SLOWLY DIMINISH FRIDAY NIGHT INTO THE WEEKEND. WAVES
WILL CONTINUE WELL ABOVE 4 FEET THROUGH SATURDAY NIGHT. THIS WILL
POSE A HAZARD TO SMALL CRAFTS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 3:48 PM EDTFrost AdvisoryIWXBranch, Cass, Hillsdale, Saint Joseph10 hr

Nearby

Wind Advisories in Indiana, 2006Wind Advisories in Michigan, 2006Wind Advisories in Ohio, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.